Title: Simultaneous point estimates for Newton's method
Language: English
Authors: Batra, Prashant  
Keywords: Convergence theorems;Newton iteration;Point estimates;Polynomial roots;Practical conditions for convergence;Simultaneous methods
Issue Date: 1-Sep-2002
Source: BIT Numerical Mathematics 42 (3): 467-476 (2002-09-01)
Journal or Series Name: BIT 
Abstract (english): 
Beside the classical Kantorovich theory there exist convergence criteria for the Newton iteration which only involve data at one point, i.e. point estimates. Given a polynomial P, these conditions imply the point evaluation of n = deg(P) functions (from a certain Taylor expansion). Such sufficient conditions ensure quadratic convergence to a single zero and have been used by several authors in the design and analysis of robust, fast and efficient root-finding methods for polynomials. In this paper a sufficient condition for the simultaneous convergence of the one-dimensional Newton iteration for polynomials will be given. The new condition involves only n point evaluations of the Newton correction and the minimum mutual distance of approximations to ensure "simultaneous" quadratic convergence to the pairwise distinct n roots.
URI: http://hdl.handle.net/11420/8918
ISSN: 0006-3835
Institute: Zuverlässiges Rechnen E-19 
Document Type: Article
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

checked on Mar 7, 2021

Google ScholarTM


Add Files to Item

Note about this record


Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.